North Carolina, 2007Damaging Winds in North Carolina, June 28, 2007
June 28, 2007 · NWS RAH · 3 events in 2 counties and zones
Scattered thunderstorms formed in the wester piedmont along lee side trough during peak afternoon heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed in the wester piedmont along lee side trough during peak afternoon heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 28, 2:06 PM EST, 29 minutes earlier.
Area forecast discussion, Jun 28, 2:06 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT THU JUN 28 2007
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL CONTINUE
TO EXTEND WESTWARD OVER THE AREA THROUGH FRIDAY... PRODUCING WARM
AND HUMID CONDITIONS. A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTH
CAROLINA OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WINDS AROUND A WEAK SURFACE TROUGH IN THE FOOTHILLS ARE PRODUCING
SOME CONVERGENCE ACROSS THE WEST PIEDMONT AND ACROSS NORTHERN
NORTH CAROLINA. WITH AVAILABLE MOISTURE AND TEMPERATURES INTO THE
LOWER 90S... SCATTERED CONVECTION HAS BROKEN OUT ACROSS CENTRAL
NORTH CAROLINA. ENOUGH INSTABILITY AND WEAK DYNAMICS TO ALLOW
THUNDERSTORMS TO PERSIST WELL PAST DARK. SURFACE FLOW FORECAST TO
BECOME MORE UNIDIRECTIONAL TOWARD MIDNIGHT AND CONVECTION SHOULD
DECREASE... ENDING SHORTLY AFTER MIDNIGHT. MOST FAVORED AREAS FOR
COVERAGE WILL BE IN THE WEST...WHERE CONVECTION WILL PROPAGATE
FROM THE FOOTHILLS...AND ACROSS THE AREA SOUTH OF THE VIRGINIA
BORDER. ENOUGH INSTABILITY FOR ISOLATED SEVERE THUNDERSTORMS...
WITH PRIMARY THREAT OF DOWNBURST WINDS...AND A LESSER THREAT OF
NICKEL HAIL. SLOW MOVEMENT OF THUNDERSTORMS WILL POSE A FLOOD
THREAT SHOULD THIS OCCUR OVER URBAN AREAS.
TEMPERATURES TONIGHT WILL BE MILD...AND SIMILAR TO LAST NIGHT...
WITH MOST LOCATIONS SLIPPING INTO THE LOWER 70S BY SUNRISE FRIDAY.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
CURRENT CONDITIONS OF TODAY PERSIST INTO FRIDAY... WITH THE
ADDITION OF AN 850 MILLIBAR TROUGH TO THE MIX TO AID IN
CONVECTION. WINDS A BIT STRONGER IN THE MID LEVELS FRIDAY
AFTERNOON AND WILL AID IN SUSTAINING THUNDERSTORM UPDRAFTS. SEVERE
THREAT SIMILAR TO TODAY...ALTHOUGH POTENTIAL HAIL SIZES MAY BE
CLOSER TO GOLF BALL...AND DOWNBURSTS WELL IN EXCESS OF 65 MPH.
ALTHOUGH THE POTENTIAL THREAT WILL COVER CENTRAL NORTH
CAROLINA... THE FOCUS WILL BE OVER THE NORTHEAST HALF DURING THE
AFTERNOON.
MID LEVEL FLOW BECOMES MORE WEST TO NORTHWEST SATURDAY BUT
INSTABILITY REMAINS...AS DOES THE 850 MILLIBAR TROUGH. BEST
RAINFALL AMOUNTS LOOK TO BE OVER THE SOUTHEAST HALF OF THE
AREA...IN AND AHEAD OF THE 850 MILLIBAR TROUGH. THE TROUGH EXITS
TO THE SOUTHEAST AROUND SUNRISE SUNDAY...LEAVING THE AREA DRY.
WHERE CONVECTION HOLDS OFF UNTIL MID TO LATE AFTERNOON...
TEMPERATURES WILL RETURN TO THE 90S FRIDAY. EXPECTING ENOUGH
CLOUDS SATURDAY TO KEEP THE NORTH HALF OF THE AREA OUT OF THE 90S.
LOW TEMPERATURES WILL NOT DRIFT FAR FROM 70 DEGREES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE DOMINATES MONDAY...WITH MID LEVEL HIGH
PRESSURE DRIFTING OVER THE AREA FROM THE WEST NORTHWEST TUESDAY.
MID LEVEL HIGH PRESSURE SETTLES OVER THE AREA THROUGH WEDNESDAY
NIGHT...THEN IS FORECAST TO BE OFFSHORE THURSDAY. THIS WILL LEAVE
NEARLY EVERYONE DRY DURING THIS PERIOD...WITH AFTERNOON HIGHS
WARMING INTO THE LOW TO MID 90S BY WEDNESDAY AND THURSDAY. MORNING
LOWS WILL START OUT IN THE MID 60S...BUT WARM INTO THE LOWER 70S
WITH TIME.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS WILL DEVELOP BY 18-20Z THIS AFTERNOON ACROSS
THE CWA... WITH THE BEST CHANCE IN THE NORTHWEST PIEDMONT (INT/GSO
TAF SITES). VFR CONDITIONS WITH SCT/BKN040 CUMULUS AND TOWERING
CUMULUS ARE GENERALLY EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON...WITH MVFR/IFR CEILINGS AND VISIBILITY LIKELY IN AREAS
AFFECTED BY HEAVY SHOWERS AND THUNDERSTORMS. THUNDERSTORM ACTIVITY
IS EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. SOME MVFR FOG WILL
BE POSSIBLE DURING THE OVERNIGHT HOURS THROUGH 12Z FRIDAY GIVEN
VERY LIGHT WINDS AND A HUMID AIR MASS IN PLACE...PRIMARILY IN
LOCATIONS THAT RECEIVE RAINFALL LATER THIS AFTERNOON AND EVENING.
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN FRIDAY AFTERNOON
AND EVENING IN ADVANCE OF A COLD FRONT APPROACHING THE STATE.
LOOKING BEYOND FRIDAY NIGHT...A COLD FRONT VERY SLOWLY EASES
SOUTHWARD INTO NORTH CAROLINA OVER THE WEEKEND. THERE IS A CHANCE
OF IFR CEILINGS/VISIBILITY SATURDAY NIGHT THROUGH SUNDAY MORNING ALONG
AND JUST BEHIND THE FRONT.. AS WINDS SHIFT AROUND TO NORTHEAST
WITH SPEEDS AT OR ABOVE 10 KNOTS. -VINCENT
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...VINCENT
Hazardous weather outlook, Jun 28, 11:52 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT THU JUN 28 2007
NCZ007-021>024-038-039-073-074-290915-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-
1252 PM EDT THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE NORTHWEST PIEDMONT THIS AFTERNOON THROUGH THIS EVENING.
SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE WESTERN
PIEDMONT OF NORTH CAROLINA BY 3 PM TODAY. SOME STORMS WILL BECOME
SEVERE...WITH DAMAGING WINDS OF 60 MPH OR GREATER...HAIL UP TO THE
SIZE OF NICKELS...AND FREQUENT DEADLY LIGHTNING. THE THREAT OF
SEVERE WEATHER WILL DIMINISH WITHIN AN HOUR OR TWO AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH SATURDAY
AFTERNOON AS A COLD FRONT MOVES SOUTH THROUGH THE STATE. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE PRIMARY THREAT
COMING FROM DAMAGING WINDS OF 60 MPH OR GREATER AND HAIL UP TO THE
SIZE OF NICKELS.
AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON IN THE
NORTHWEST PIEDMONT. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY
AFTERNOON AND EVENING. STORM SPOTTERS ARE ENCOURAGED TO REPORT
ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.
NCZ008>011-025>028-040>043-075>078-083>086-088-089-290915-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1252 PM EDT THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ACROSS CENTRAL NORTH CAROLINA. ISOLATED SEVERE STORMS WILL BE
POSSIBLE...WITH DAMAGING WINDS OF 60 MPH OR GREATER...HAIL UP TO
THE SIZE OF NICKELS...AND FREQUENT DEADLY LIGHTNING. THE THREAT OF
SEVERE WEATHER WILL DIMINISH WITHIN AN HOUR OR TWO AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH SATURDAY
AFTERNOON AS A COLD FRONT MOVES SOUTH THROUGH THE STATE. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE PRIMARY THREAT
COMING FROM DAMAGING WINDS OF 60 MPH OR GREATER AND HAIL UP TO THE
SIZE OF NICKELS.
AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER
ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER ACTIVATION MAY BE
NEEDED FRIDAY AFTERNOON AND EVENING. STORM SPOTTERS ARE ENCOURAGED
TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER
SERVICE IN RALEIGH.
VINCENT
In the hours before
Local storm report, Jun 28, 8:47 AM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 NW SANFORD 35.50N 79.22W
06/27/2007 LEE NC DEPT OF HIGHWAYS
TREES DOWN ON CARBONTON ROAD OFF HIGHWAY 42.
0317 PM TSTM WND DMG 1 W BAILEY 35.78N 78.13W
06/27/2007 NASH NC COUNTY OFFICIAL
LARGE MAPLE TREES DOWN ONE MILE WEST OF BAILEY.
0400 PM TSTM WND DMG 3 NE HOLLISTER 36.28N 77.90W
06/27/2007 HALIFAX NC COUNTY OFFICIAL
TREES DOWN ON HIGHWAY 561 ON THE NORTH SIDE OF MEDOC
MOUNTAIN STATE PARK. REPORTED BY PARK RANGER.
0440 PM TSTM WND DMG 1 E BEAVERDAM 36.27N 77.69W
06/27/2007 HALIFAX NC PUBLIC
TREES DOWN BETWEEN HEATHSVILLE AND BEAVERDAM.
0445 PM TSTM WND DMG OINE 36.48N 78.23W
06/27/2007 WARREN NC AMATEUR RADIO
TREE DOWN IN OINE AND WIND DAMAGE TO TOBACCO FARMS IN
NORTHWEST WARREN COUNTY.
0450 PM LIGHTNING NORLINA 36.45N 78.20W
06/27/2007 WARREN NC EMERGENCY MNGR
LIGHTNING HIT BARN AND BARN BURNED TO THE GROUND IN
NORTHWEST WARREN COUNTY.
0515 PM TSTM WND DMG 2 N MCLEANSVILLE 36.13N 79.66W
06/27/2007 GUILFORD NC LAW ENFORCEMENT
TREE DOWN IN MCLEANSVILLE.
0520 PM TSTM WND DMG 4 N GIBSONVILLE 36.16N 79.54W
06/27/2007 GUILFORD NC LAW ENFORCEMENT
TREE DOWN NORTH OF GIBSONVILLE.
0555 PM HAIL WALKERTOWN 36.17N 80.15W
06/27/2007 E0.75 INCH FORSYTH NC PUBLIC
0600 PM TSTM WND DMG 7 NE WALKERTOWN 36.24N 80.06W
06/27/2007 FORSYTH NC PUBLIC
TREE DOWN NEAR BELEWS LAKE AND RT 158.
0620 PM TSTM WND DMG OAK RIDGE 36.20N 79.98W
06/27/2007 GUILFORD NC PUBLIC
TREES DOWN NEAR RT 150 AND BUNCH ROAD IN OAK RIDGE.
0620 PM TSTM WND DMG 1 NE STOKESDALE 36.25N 79.97W
06/27/2007 GUILFORD NC PUBLIC
NUMEROUS TREES DOWN ON DAWN ACRES GOLF COURSE FROM HIGH
WINDS.
0708 PM HAIL GREENSBORO 36.08N 79.83W
06/27/2007 E0.75 INCH GUILFORD NC BROADCAST MEDIA
PENNY SIZE HAIL IN DOWNTOWN GREENSBORO. REPORT VIA
BROADCAST MEDIA.
0712 PM HAIL 2 SW GREENSBORO 36.06N 79.85W
06/27/2007 E0.75 INCH GUILFORD NC TRAINED SPOTTER
A SPOTTER REPORTED EXTREMELY HEAVY RAINFALL AND PENNY
SIZE HAIL AT THE INTERSECTION OF VANDALIA RD. AND
PINECROFT RD.
0735 PM FLASH FLOOD GREENSBORO 36.08N 79.83W
06/27/2007 GUILFORD NC EMERGENCY MNGR
FLASH FLOODING NOW REPORTED AT LEE/AYCOCK STREETS AND ON
WASHINGTON STREET IN DOWNTOWN GREENSBORO.
0745 PM FLASH FLOOD GREENSBORO 36.08N 79.83W
06/27/2007 GUILFORD NC BROADCAST MEDIA
MEDIA REPORTED FLOODING ON SOUTH HOLDEN STREET AND SOUTH
ELM-EUGENE STREET THAT CAUSED PASSENGERS TO ABANDON CARS.
0750 PM FLASH FLOOD GREENSBORO 36.08N 79.83W
06/27/2007 GUILFORD NC LAW ENFORCEMENT
FLASH FLOODING CAUSED ONE WATER RESCUE IN THE GREENSBORO
COLISEUM PARKING LOT... WHERE WATER LEVELS IN LOW LYING
AREAS WERE UP TO THE WINDOWS OF MANY CARS.
&&
JBLAESSpecial weather statement, Jun 28, 12:43 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT THU JUN 28 2007
NCZ077-281830-
HARNETT-
143 PM EDT THU JUN 28 2007
...A NEARLY STATIONARY STRONG THUNDERSTORM WILL AFFECT HARNETT
COUNTY THROUGH 230 PM EDT...
AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF LILLINGTON. THE STORM WAS NEARLY STATIONARY.
LOCATIONS JUST SOUTH OF LILLINGTON BETWEEN STATE ROUTE 210 AND
HIGHWAY 401 WILL BE AFFECTED BY THIS STORM.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.
VINCENT
Special weather statement, Jun 28, 1:51 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT THU JUN 28 2007
NCZ011-281915-
HALIFAX-
251 PM EDT THU JUN 28 2007
...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 315
PM EDT...
AT 251 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ENFIELD...OR ABOUT 10 MILES SOUTHWEST OF HALIFAX...MOVING EAST AT
5 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ENFIELD AND AREAS
WEST OF SCOTLAND NECK.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS LIGHTNING CAN
BE EXPECTED WITH THE THUNDERSTORM. HEAVY RAINFALL...AROUND AN
INCH...IS ALSO LIKELY WITH THE STORM.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. STAY TUNED TO THIS STATION
FOR THE LATEST WEATHER INFORMATION.
DJF
Special weather statement, Jun 28, 2:06 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT THU JUN 28 2007
NCZ040-281945-
CHATHAM-
306 PM EDT THU JUN 28 2007
...A STRONG THUNDERSTORM WILL MOVE VERY SLOWLY ACROSS EASTERN
CHATHAM COUNTY THROUGH 345 PM EDT...
AT 306 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JORDAN LAKE...OR ABOUT 6 MILES EAST OF PITTSBORO...MOVING EAST AT 5
MPH.
LOCATIONS ALONG HIGHWAY 64 NEAR JORDAN LAKE WILL BE AFFECTED BY THIS
STORM THROUGH 345 PM.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RAINFALL AMOUNTS OF UP TO
AN INCH WILL BE POSSIBLE THROUGH 345 PM.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
VINCENT
Special weather statement, Jun 28, 2:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT THU JUN 28 2007
NCZ075-282000-
MOORE-
317 PM EDT THU JUN 28 2007
...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN MOORE COUNTY
THROUGH 400 PM EDT...
AT 317 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VASS...OR ABOUT 7 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 5 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR CAMERON AROUND 330 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
VINCENT
Special weather statement, Jun 28, 2:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT THU JUN 28 2007
NCZ075-077-282030-
HARNETT-MOORE-
335 PM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND MOORE COUNTIES
THROUGH 430 PM EDT...
AT 335 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
SOUTHEAST OF VASS...OR ABOUT 10 MILES NORTHWEST OF FORT BRAGG...
MOVING NORTHEAST AT 5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR PINEVIEW AROUND 430 PM EDT.
GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN...SMALL HAIL AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
VINCENT
Thunderstorm Wind, Granville
- When
- June 28, 2:35 PM EST
- Where
- Granville County, 1.49 mi NNW of Bullock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.500, -78.560
Two trees were blown down near Harry Davis Road. Minor crop damage from pea size hail was also reported.
Thunderstorm Wind, Granville
- When
- June 28, 2:35 PM EST
- Where
- Granville County, 1.49 mi NW of Bullock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.495, -78.569
A roof was blown off of a greenhouse near Harry Davis Road.
Thunderstorm Wind, Forsyth
- When
- June 28, 4:15 PM EST
- Where
- Forsyth County, 0.56 mi W of Winston Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.100, -80.260
Several trees were blown down blocking traffic at Hawthorn Road and Queen Miller Road near the hospital.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30849, 30851, 30852.